Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 18, 2008, 9:16 AM PDT. It took effect at Aug 18, 2008, 1:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 9:16 AM PDT (16:16 UTC)
- In effect from
- Aug 18, 2008, 1:00 PM PDT
- Expired
- Aug 18, 2008, 7:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 181616 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 916 AM PDT MON AUG 18 2008 ...BREEZY WINDS THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... CAZ273-NVZ459-190200- /O.NEW.KREV.FW.W.0008.080818T2000Z-080819T0200Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 916 AM PDT MON AUG 18 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH. THE STRONGEST WINDS WILL BE ALONG THE SIERRA FRONT NORTH OF MONO LAKE. IN ADDITION...DRY HUMIDITY VALUES THIS AFTERNOON FROM 10 TO 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ JORDAN HTTP://WEATHER.GOV/RENO/FIRE
1 follow-up statement
000 WWUS85 KREV 190144 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 644 PM PDT MON AUG 18 2008 CAZ273-NVZ459-190245- /O.EXP.KREV.FW.W.0008.000000T0000Z-080819T0200Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 644 PM PDT MON AUG 18 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS ACROSS MONO AND MINERAL COUNTIES ARE DECREASING THIS EVENING WITH HUMIDITY NEAR 20 PERCENT. GUSTS OF 25 TO 30 MPH WILL CONTINUE UNTIL 8 PM. THUS THE RED FLAG WARNING WILL EXPIRE AT 7 PM. GUSTY WINDS ARE FORECAST FOR TUESDAY...BUT WITH HIGHER AFTERNOON HUMIDITY. $$ BRONG HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 18, 7:59 AM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 18, 7:59 AM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 759 AM PDT MON AUG 18 2008 .UPDATE... QUICK UPDATE THIS MORNING TO INCREASE RIDGE WINDS IN THE SIERRA TODAY. GUSTS UP TO 50 MPH WERE OCCURRING ON RIDGES IN MONO COUNTY THIS MORNING WHILE SLIDE MOUNTAIN GUSTS WERE UP TO 40 MPH. SHOWERS CONTINUE IN EXTREME NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES AT 8AM. SUBSIDENCE BEHIND AN EXITING SHORT WAVE MAY BE TOO STRONG TO ALLOW REDEVELOPMENT LATER THIS AFTERNOON IN THE NORTH ZONES...BUT WILL LEAVE ISOLATED STORMS IN AS THERE IS ANOTHER SHORT WAVE APPROACHING THE NORTHERN CA COAST THAT COULD HELP GET SOMETHING GOING LATER TODAY. RC && .PREVIOUS DISCUSSION... /ISSUED 315 AM PDT MON AUG 18 2008/ SHORT TERM... A TROUGH OFF THE NRN CA/PAC NW COAST WILL MOVE NORTHEAST OVER NRN CA AND THE PAC NW THROUGH TUESDAY MORNING...WITH ANOTHER COLD FRONT MOVING ACROSS THE AREA ON TUESDAY. ISOLD TO SCT SHOWERS ARE DEVELOPING THIS MORNING AHEAD OF THE TROUGH FROM THE RENO AREA NORTH INTO LASSEN AND NRN WASHOE/SURPRISE VALLEY. THESE SHOWERS ARE MOVING NORTHWEST AROUND 25-30 MPH...THEREFORE ONLY LIGHT AMOUNTS OF RAINFALL ARE EXPECTED EVEN IN SCT AREAS. CANNOT RULE OUT A TSTM THIS MORNING...BUT BEST INSTABILITY SHOULD BE FURTHER NORTH. THIS AFTERNOON A TSTM MAY DEVELOP OVER FAR NRN AREAS BEFORE THE TROUGH PUSHES FURTHER NORTH. AS THE TROUGH LIFTS NORTHEAST TODAY THE SURFACE GRADIENT WILL TIGHTEN WITH INCREASING 700 MB FLOW AS A 55 KT JET STREAK MOVES OVER THE AREA. MODEL 700 MB WINDS AROUND 15 KTS THIS MORNING ARE VERIFYING WELL AS GUSTS 30-35 MPH ARE OCCURRING OVER THE SIERRA CREST IN THE TAHOE BASIN. 700 MB FLOW WILL INCREASE TO AROUND 20 KTS THIS AFTERNOON...BUT WILL PEAK THIS EVENING AND OVERNIGHT AROUND 30 KTS. THEREFORE WINDS WILL BECOME BREEZY THIS AFTERNOON...ESPECIALLY NORTH OF HIGHWAY 50 AND ALONG THE 395 CORRIDOR IN MONO COUNTY. WIDESPREAD GUSTS 25-30 MPH ARE EXPECTED...WITH GUSTS TO 35 MPH IN WIND PRONE AREAS. HOWEVER THE SHORT WAVE SWINGS THROUGH THE WRN HALF OF THE CWA 18Z-00Z ALONG WITH DECENT POSITIVE PV 1.5 PRESSURE ADVECTION WHICH MAY FURTHER ENHANCE WINDS FOR A BRIEF PERIOD OF TIME. HUMIDITIES WILL BE HIGHER TODAY THAN YESTERDAY AS THE TROUGH MOVES IN. MID RH WILL LIKELY REMAIN AROUND 15% IN MOST AREAS...EXCEPT FURTHER SOUTH IN MONO/MINERAL COUNTIES WHERE WINDS SHOULD NOT BE AS STRONG OR WIDESPREAD. THEREFORE A HEADLINE FOR FIRE WEATHER LOOKS TO BE SUFFICIENT FOR NOW. TEMPERATURES WILL DROP SEVERAL DEGREES TO NEAR NORMAL TODAY WITH HIGHS IN THE LOW TO MID 90S IN WRN NV AND IN THE 80S IN THE SIERRA. ON TUESDAY ANOTHER COLD FRONT MOVES THROUGH THE AREA WHICH WILL BRING EVEN COOLER AIR TO THE CWA. TEMPERATURES WILL LIKELY DROP BELOW NORMAL WITH HIGHS IN THE MID TO UPPER 80S IN WRN NV AND IN THE 70S IN THE SIERRA. THE GFS AND EUROPEAN ARE HINTING AT MOISTURE ALONG THE COLD FRONT WITH SOME WEAK FRONTOGENESIS. THIS MAY BE ENOUGH TO GENERATE A NARROW BAND OF LIGHT SHOWERS TUESDAY MORNING/AFTERNOON NORTH OF RENO. INSTABILITY DOES NOT LOOK TO BE A FACTOR FOR GENERATING ANY TSTMS...BUT 576 DAM LINE DROPPING OVER LASSEN/NRN WASHOE COUNTIES MAY ALLOW A FEW SHOWERS TO FORM. THEREFORE A SLIGHT CHANCE OF SHOWERS WERE ADDED TO THE FORECAST. TUESDAY WILL ALSO BE ANOTHER BREEZY DAY AS THE FRONT APPROACHES AND MOVES THROUGH. GUSTS 25-30 MPH ARE EXPECTED...WITH THE WINDIEST CONDITIONS EXPECTED SOUTH OF INTERSTATE 80 AS THAT IS WHERE THE SURFACE GRADIENT IS THE STRONGEST AHEAD OF THE FRONT. LOW HUMIDITIES WILL STILL LINGER OVER SRN ZONES...SO DAY SHIFT CAN TAKE ANOTHER LOOK AT FIRE WEATHER THREATS FOR TUESDAY. A SHORTWAVE WILL PASS MAINLY NORTH OF AREA WEDNESDAY AND WEDNESDAY NIGHT WHICH WILL HELP DRAG SOME 700-500MB MOISTURE ACROSS NRN AREAS. THERE MAY BE ENOUGH SUPPORT TO PRODUCE ISOLATED SHOWERS IN THE NORTH WEDNESDAY/WEDNESDAY NIGHT...OTHERWISE IT WILL BE DRY. GMCGUIRE LONG TERM...THURSDAY THROUGH SUNDAY... CURRENT FORECAST LOOKS ON TRACK AS MEDIUM RANGE MODELS ARE SHOWING REASONABLE AGREEMENT AND RUN TO RUN CONSISTENCY. AN UPPER LOW MOVES EAST ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN ON THURSDAY WITH LITTLE EFFECT ON THE CWA OTHER THAN LOCAL BREEZY CONDITIONS IN THE AFTERNOON...MAINLY NORTHERN ZONES. HEIGHTS AND THICKNESS RISE FRIDAY AND THROUGH THE WEEKEND AS HIGH PRESSURE NEAR THE FOUR CORNERS AREA EXPANDS WESTWARD. THIS WILL BRING AN INCREASE IN TEMPERATURES TO THE CWA...5 TO 10 DEGREES ABOVE NORMAL BUT NOT RECORD WARMTH AS WITH THE RECENT EPISODE. THE PERIOD SHOULD BE RELATIVELY CLOUD-FREE ALTHOUGH MID LEVEL (500 MB) MOISTURE WILL INCREASE GRADUALLY IN THE MONO-MINERAL COUNTY CONVERGENCE ZONE AND PRODUCE A FEW CUMULUS BUILDUPS OVER THE WEEKEND. WILL LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR MONO AND MINERAL COUNTIES AT THIS TIME BUT THEY MAY BE ADDED IN LATER SHIFTS IF MOISTURE FORECASTS REMAIN CONSISTENT OR INCREASE. RC AVIATION... ISOLD -SHRA NEAR KRNO AND KTRK WILL END BY 12Z-13Z AS AN UPPER DISTURBANCE MOVES NORTH ACROSS NORTHERN CA AND NV. SKIES CLEAR BEHIND THIS FEATURE. ISOLD TSTMS WILL DEVELOP OVER FAR NORTHEAST CA AND NORTHWEST NV AFTER 21Z BUT AREA TAF SITES SHOULD NOT BE AFFECTED. LOW PRESS APPROACHING THE W COAST WILL TIGHTEN GRADIENTS AND PRODUCE WIND GUSTS 20-25 KTS AT TAF SITES BETWEEN 20Z-04Z. RC && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:43 AM PDT | Lake Wind Advisory | REV | Douglas, Lyon, Mineral, Washoe | 9 hr |
| Aug 17, 5:25 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 35 min |
| Aug 17, 6:02 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 43 min |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.